Psych Central

Go Back   Forums at Psych Central > Treatments and Self-Care Strategies > Psychiatric Medications



advertisement
Reply
Thread Tools Display Modes
Unread 06-16-2017, 09:41 PM   #1
Grand Member
Shadix has no updates.
 
Member Since: Oct 2014
Location: USA
Posts: 877
3 yr Member
5 hugs
given
Default Thoughts about death while on Wellbutrin

I have been taking Wellbutrin for about two weeks now. My doctor prescribed it for my anxiety and depression. So far I have noticed I am more focused at work, which is great because attention problems is another thing I struggle with. However, I have also noticed something else. I have recently started having thoughts about what it is to die. I am not thinking about suicide and I do not want to do or anything. Actually, quite the opposite, it is really hitting me how scary the thought of not existing anymore actually is. I don't know why, but I have never really thought of death in this way before. I have always thought more about the moment of death, but never about the idea of my consciousness and everything I am just ceasing to exist or interact with the world. The thought actually gives me chills. Has anyone else experienced something like this?
Shadix is offline   Reply With Quote
Hugs from:

advertisement
Unread 06-17-2017, 09:06 AM   #2
Grand Member
still_crazy has no updates.
 
Member Since: Oct 2016
Location: United States of America
Posts: 919 (SuperPoster!)
1,800 hugs
given
Default Re: Thoughts about death while on Wellbutrin

psych drugs in general can contribute to stuff like this. could be worse. some 'experts' say that most psych drugs increase the risk of suicide, attempted suicide, and other forms of violence, across the board. special, huh?

I read a shrink's theory on why suicide rates often go up during the early period of antidepressant treatment. something about providing enough energy and such to "unmask" so-called "latent suicidality," before the psych drugs have started getting to the core of the depression. something like that, anyway...

im glad the wellbutrin has provided a bit of energy and focus. chemically, its more closely related to the stimulants than the other available options, which makes it a good choice for some people. i guess my only advice would be, of course, that if your thoughts keep turning towards death and such, you might want to get in touch with your doctor and see about trying a different treatment.
still_crazy is offline   Reply With Quote
Unread 06-17-2017, 10:46 AM   #3
Legendary Wise Elder
 
Travelinglady's Avatar
Travelinglady is unpacking boxes left and right.
 
Member Since: Sep 2010
Location: North Carolina
Posts: 27,304 (SuperPoster!)
My Mood:

5 yr Member
14.2k hugs
given
PC PoohBah!
Default Re: Thoughts about death while on Wellbutrin

Hi, Shadix. I think you need to tell your doctor.
__________________
Travelinglady is offline   Reply With Quote
Unread 06-18-2017, 07:15 PM   #4
Elder
 
*Laurie*'s Avatar
*Laurie* is a NAMI group facilitator.
 
Member Since: Jan 2015
Location: California
Posts: 5,692 (SuperPoster!)
My Mood:

2 yr Member
3,152 hugs
given
PC PoohBah!
Default Re: Thoughts about death while on Wellbutrin

I also think you need to discuss this with your doctor.
__________________
*Laurie* is online now   Reply With Quote
Unread 09-25-2017, 03:42 PM   #5
New Member
Tkm1234 has no updates.
 
Member Since: Sep 2017
Location: Massachusetts
Posts: 1
Default Re: Thoughts about death while on Wellbutrin

Quote:
Originally Posted by Shadix View Post
I have been taking Wellbutrin for about two weeks now. My doctor prescribed it for my anxiety and depression. So far I have noticed I am more focused at work, which is great because attention problems is another thing I struggle with. However, I have also noticed something else. I have recently started having thoughts about what it is to die. I am not thinking about suicide and I do not want to do or anything. Actually, quite the opposite, it is really hitting me how scary the thought of not existing anymore actually is. I don't know why, but I have never really thought of death in this way before. I have always thought more about the moment of death, but never about the idea of my consciousness and everything I am just ceasing to exist or interact with the world. The thought actually gives me chills. Has anyone else experienced something like this?

Shadix!
This happened to me as well and I was only on the medication for 8 days. I called the doctor and he told me to stop taking the medication. It is most likely a sign that you are not responding to it correctly. Let me know what happened if you're still on here !
Tkm1234 is offline   Reply With Quote
Unread 09-27-2017, 03:21 PM   #6
Junior Member
 
stanislavski's Avatar
stanislavski has no updates.
 
Member Since: May 2014
Location: United States
Posts: 17
3 yr Member
Default Re: Thoughts about death while on Wellbutrin

This is interesting: I've been on Wellbutrin for about two years. Excellent for energy, weight loss (not that I needed it) and libido. I have not felt sexually this energized since I was in my early 40's (I'm 64) That said, it's a bad drug for anxiety because while you may feel more energy to do stuff, you might also experience an increase in anxiety. I've been having similar thoughts to yours and my fear of death has definitely been more at the surface of my thought process. I do not think it's entirely the Wellbutrin because these thoughts have been with me all my life but they do seem more at the forefront now
__________________
I hate morning people. Or mornings. Or people.
stanislavski is offline   Reply With Quote
Unread 09-27-2017, 03:33 PM   #7
Poohbah
 
Guiness187055's Avatar
Guiness187055 might take thorazine
 
Member Since: Mar 2017
Location: Florida
Posts: 1,403 (SuperPoster!)
My Mood:

206 hugs
given
Default Re: Thoughts about death while on Wellbutrin

Let your Dr. know but that is a common side effect of wellbutrin.
__________________
Dx bipolar1
Rx Abilify 15mg
Rx Wellbutrin 300mg XL
Rx xanax 1mg prn
Rx Lamictal 200mg
Rx Lithium 900mg
Rx Klonopin 2mg for sleep

why are you doing this to me?
Am I not living up to what I'm supposed to be?
Why am I seething with this animosity?
(Hey god) I think you owe me a great big apology
Guiness187055 is online now   Reply With Quote
Unread 09-27-2017, 07:34 PM   #8
Grand Member
Shadix has no updates.
 
Member Since: Oct 2014
Location: USA
Posts: 877
3 yr Member
5 hugs
given
Default Re: Thoughts about death while on Wellbutrin

Quote:
Originally Posted by Tkm1234 View Post
Shadix!
This happened to me as well and I was only on the medication for 8 days. I called the doctor and he told me to stop taking the medication. It is most likely a sign that you are not responding to it correctly. Let me know what happened if you're still on here !
Hi! I am still on the medication and have increased the dose to 300 mg about a month ago. I still have the same thoughts. I wouldn't say it is recurring thoughts or anything, it is just that the way I look at death has changed. I am not having suicidal thoughts at all, if anything this outlook makes me much less likely to resort to suicide I think. Did the doctor say why these thoughts mean you have to stop taking it? What could happen because of it?
Shadix is offline   Reply With Quote
Unread 09-27-2017, 07:38 PM   #9
Grand Member
Shadix has no updates.
 
Member Since: Oct 2014
Location: USA
Posts: 877
3 yr Member
5 hugs
given
Default Re: Thoughts about death while on Wellbutrin

Quote:
Originally Posted by stanislavski View Post
This is interesting: I've been on Wellbutrin for about two years. Excellent for energy, weight loss (not that I needed it) and libido. I have not felt sexually this energized since I was in my early 40's (I'm 64) That said, it's a bad drug for anxiety because while you may feel more energy to do stuff, you might also experience an increase in anxiety. I've been having similar thoughts to yours and my fear of death has definitely been more at the surface of my thought process. I do not think it's entirely the Wellbutrin because these thoughts have been with me all my life but they do seem more at the forefront now
I have also found that it gave me an increase in energy, but it seems to be only the case sometimes. Yes it has caused me to lose a bit of weight. I haven't noticed any change in libido. In terms of anxiety, you're right I have not felt any difference. I have considered the possibility of trying a different medication instead, but I don't the side of effects of SSRIs so I am averse to going on any of those. I have thought about stimulants since I think some of my issues may be related to ADHD.
Shadix is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 09:22 AM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines